Texas, 2003Hail and Damaging Winds in Texas, August 26, 2003
August 26, 2003 · NWS FWD · 13 events in 7 counties and zones
7 thunderstorm wind, 2 hail, 2 lightning, 2 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 4
- Property damage
- $632,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 26, 12:13 PM CST, 22 minutes earlier.
Area forecast discussion, Aug 26, 12:13 PM CST, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
113 PM CDT TUE AUG 26 2003
MID LEVEL CLOUDINESS HAS ERODED ENOUGH TO ALLOW TEMPS TO WARM A BIT
MORE THAN EXPECTED WITH MID MORNING UPDATE. COVERAGE OF TSRA HAS
INCREASED ACROSS THE NE AND THUS HAVE ISSUED ANOTHER UPDATE TO BUMP
UP TEMPS ACROSS THE CENTRAL ZONES AND TO INCREASE POPS TO 30 PERCENT
ENTIRE FA. AFTERNOON DISCUSSION WILL BE OUT BY 2 PM. 80
.AVIATION DISCUSSION ISSUED AT 1220 PM...
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP EARLY THIS
AFTERNOON...EVEN OVER TARRANT AND ROCKWALL COUNTY. EXPECT THE MOST
COVERAGE OF STORMS TO THE EAST OF THE METROPLEX TAF SITES.
HOWEVER...WITH HIGH PRECIPITABLE WATER VALUES AND MODERATE
INSTABILITY...THERE COULD BE A BRIEF SHOWER OR THUNDERSTORM AT ANY
OF THE TAF SITES THROUGH THE AFTERNOON. EXPECT MID LEVEL CEILINGS TO
REMAIN IN PLACE FOR MUCH OF THE AFTERNOON. CEILINGS SHOULD SCATTER
OUT BRIEFLY THIS EVENING BUT RETURN EARLY WEDNESDAY. THE WIND WILL
REMAIN FROM THE SOUTH TO SOUTHEAST GENERALLY LESS THAN 10 KNOTS.
942 AM CDT TUE AUG 26 2003
HAVE UPDATED ONCE AGAIN TO ADJUST TEMPS DOWN IN MOST LOCATIONS AS
MID LEVEL CLOUDINESS LOOKS TO LINGER ACROSS MUCH OF NORTH TEXAS FOR
THE NEXT SEVERAL HOURS....MAYBE MOST OF THE DAY.
SHRA HAVE LINGERED ACROSS MAINLY THE SW HALF OF N TEXAS THIS MORNING
AND SOME OF THIS IS LIKELY REACHING THE GROUND. HAVE UPDATED ZONES
TO INCLUDE POPS FOR THE ENTIRE DAY FOR ALL OF THE FA. DID SOME MINOR
ADJUSTMENTS TO HOURLY TRENDS AS WELL. REST LEFT ALONE. 80
.FWD...
TX...NONE.
Hazardous weather outlook, Aug 26, 3:30 AM CST, 9 hours 5 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-262130-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT TUE AUG 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED ACROSS NORTH TEXAS. AN ISOLATED...BRIEF SEVERE
THUNDERSTORM MAY DEVELOP WITH LARGE HAIL AND WINDS IN EXCESS OF 60
MPH AS THE MAIN THREAT. THE THUNDERSTORMS WILL DISSIPATE AFTER
SUNSET.
.DAYS TWO THROUGH SEVEN...
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE MORE NUMEROUS
SATURDAY AND SUNDAY AS A COLD FRONT MOVES THROUGH THE STATE. THERE
WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
MONDAY.
.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NECESSARY AFTER 400 PM.
75
Event by event
7 thunderstorm wind, 2 hail, 2 lightning, 2 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Hunt
- When
- August 26, 12:35 PM CST
- Where
- Hunt County, 1 mi N of Quinlan
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.917, -96.133
A porch was blown off a house north of Quinlan.
Thunderstorm Wind, Van Zandt
- When
- August 26, 1:25 PM CST
- Where
- Van Zandt County, 1 mi N of Edgewood
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.717, -95.883
Trees were blown down by high winds.
Thunderstorm Wind, Dallas
- When
- August 26, 2:14 PM CST
- Where
- Dallas County, Addison
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.950, -96.817
Thunderstorm Wind, Collin
- When
- August 26, 2:38 PM CST
- Where
- Collin County, Mc Kinney
- Measured
- 52 kt (60 mph) estimated sustained
- Deaths
- 1 direct, 0 indirect
- Injuries
- 4 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.200, -96.617
Construction workers took refuge under the wide span part of a garage of a house under construction.The frame collapsed on top of them, killing one and injuring four.
Hail, Ellis
- When
- August 26, 2:50 PM CST
- Where
- Ellis County, Waxahachie
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.400, -96.850
Hail, Ellis
- When
- August 26, 2:56 PM CST
- Where
- Ellis County, 3 mi N of Waxahachie
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.450, -96.850
Thunderstorm Wind, Ellis
- When
- August 26, 2:56 PM CST
- Where
- Ellis County, Waxahachie
- Measured
- 52 kt (60 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.400, -96.850
Wind damage of an unknown type was reported by the county Sheriff.
Thunderstorm Wind, Collin
- When
- August 26, 2:58 PM CST
- Where
- Collin County, Frisco
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.150, -96.833
A house under construction was damaged by high winds.
Thunderstorm Wind, Parker
- When
- August 26, 3:30 PM CST
- Where
- Parker County, Weatherford
- Measured
- 52 kt (60 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.767, -97.800
Large tree limbs and power lines were blown down by high winds.
Lightning, Collin
- When
- August 26, 3:30 PM CST
- Where
- Collin County, Mc Kinney
- Property damage
- $300,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
A two story home was heavily damaged by a lightning started fire.
Heavy Rain, Tarrant
- When
- August 26, 4:00 PM CST
- Where
- Tarrant County, Colleyville
- Reported by
- NEWSPAPER
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A woman had to be rescued after driving her car into high water.
Lightning, Tarrant
- When
- August 26, 4:00 PM CST
- Where
- Tarrant County, Colleyville
- Property damage
- $300,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
A lightning started fire did $300,000 damage to a house.
Heavy Rain, Tarrant
- When
- August 26, 4:20 PM CST
- Where
- Tarrant County, Ft Worth
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Street flooding was reported on North Beach Street north of Interstate 820.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 26, 20033 deaths · $50,000 · 1 event
- Hail and Damaging Winds in Maryland, August 26, 2003$771,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 26, 2003$601,000 · 61 kt wind · 26 events
- Flash Flood in California, August 26, 2003$500,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, August 26, 2003$231,000 · 60 kt wind · 9 events
- Damaging Winds in Ohio, August 26, 2003$83,000 · 60 kt wind · 10 events
- Tornado and Hail in Indiana, August 26, 2003$10,000 · F1 · 29 events
- Flash Flood in Pennsylvania, August 26, 2003$110,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2003$65,000 · 56 kt wind · 10 events
- Flash Flood in California, August 26, 2003$100,000 · 1 event
- Damaging Wind in Missouri, August 26, 2003$75,000 · 61 kt wind · 1 event
- Tornado and Hail in Virginia, August 26, 2003$34,000 · F0 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378859, 5378860, 5378861, 5378862, 5378863, 5378864, 5378865, 5378866, 5378867, 5378871, 5378869, 5378870, 5378868.